I have been taking 125 mcg of synthroid for @ 4 years now and in that time I have gained @ 35 lbs. It is very frustrating since I excercise at least 3 to 4 times a week and eat healthier than I ever have before. I was thinking about starting Xenedrine or Slimquick to help lose some extra pounds. Does anyone have any experience with this? The warnings on the boxes only say that hyperthyroid patients should not take, not hypo??????? Any advice would be appreciated.
I'm hypothyroid/Hashi's also and I've looked at some of the weight loss pills, but always afraid to try any. I think most of them say something to the effect that "if you take ANY prescription medicine, consult your doctor before taking". .
I know that some of them can cause rapid heart rate and other side effects. I truly think you should talk to your doctor. And you always have to consider what will happen once you stop taking the pills - will all the weight come back??
BTW - I gained about 30 pounds in less than 3 months. I'm struggling to get it off, but I've been told by several doctors, as well as some people here that "if/when the thyroid is balanced, you will be able to lose weight". I'm keeping the faith.
One suggestion is for you check out the Weight Loss and Dieting forum. There are a ton of ideas there for losing weight, including keeping a food journal, tracking exercise, etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.